Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 38, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 25, 2016, 6:59 PM CDT for Lincoln County, Tennessee; Madison County, Alabama. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 25, 2016, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, AL, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:07 PM CDT | TSTM WND DMG | 5 S Fayetteville, TN | NUMEROUS TREES AND POWERLINES WERE REPORTED DOWN IN THE PARK CITY AREA. |
| Jun 25, 7:12 PM CDT | TSTM WND DMG | 10 Sse Fayetteville, TN | NUMEROUS TREES AND SOME POWER LINES WERE REPORTED DOWN ACROSS SOUTHERN LINCOLN COUNTY, INCLUDING ON OLD LINCOLN ROAD. |
| Jun 25, 7:15 PM CDT | TSTM WND GST 58 | 2 Ene Belleview, TN | MEASURED AT THE FAYETTEVILLE MUNICIPAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WUUS54 KHUN 252359
SVRHUN
ALC089-TNC103-260030-
/O.NEW.KHUN.SV.W.0038.160625T2359Z-160626T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
659 PM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MADISON COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN LINCOLN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 PM CDT
* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAZEL
GREEN... OR 10 MILES NORTH OF MOORES MILL...AND IS NEARLY
STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAZEL GREEN...LINCOLN...CRYSTAL SPRINGS...BELLEVIEW...
FLINTVILLE AND FISK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3490 8645 3491 8658 3509 8661 3507 8637
TIME...MOT...LOC 2359Z 189DEG 3KT 3499 8651
HAIL...1.00IN
WIND...60MPH
$$
091 follow-up statement
139
WWUS54 KHUN 260020
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
720 PM CDT SAT JUN 25 2016
ALC089-TNC103-260030-
/O.EXP.KHUN.SV.W.0038.000000T0000Z-160626T0030Z/
MADISON AL-LINCOLN TN-
720 PM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MADISON AND
SOUTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3490 8645 3491 8658 3509 8661 3507 8637
TIME...MOT...LOC 0018Z 189DEG 3KT 3499 8651
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:30 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 25, 6:30 PM CDT, 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Huntsville AL 630 PM CDT SAT JUN 25 2016 .UPDATE... For 00Z TAFs. && .DISCUSSION... (Issued 300 PM CDT SAT JUN 25 2016) The subtropical high remains in place over the mid-south this afternoon, generally centered over the lower Mississippi valley. The subsidence has helped to make it a very warm day; as of 2 PM, all but one site is in the 90s, and five areas sites have heat indices of at least 103 F. However the subsidence has not been enough to completely quash air mass thunderstorms, due in part to a weak convergence axis extending over northwest Alabama. Isolated convection should subside this evening, and low temperatures tonight should be a degree or two above persistence. As the upper high retrogrades into the ArkLaTex Sunday, a weak wedge front will push westward into northeast Alabama. This combination may help spark a few more showers and storms tomorrow afternoon. It may also be slightly not quite as hot. Model guidance for both highs and dewpoints are just a degree or two lower, and this leaves maximum forecast heat index readings below 105 for all but a few spots. Therefore, after discussion with neighboring offices, the heat advisory will be removed for tomorrow, and instead will expire at 9 PM tonight. It will still be very hot, and it is still important to stay hydrated and take frequent breaks. The cold front currently over the Plains/Upper Midwest will push southeast over the next 48 hours, dropping into Tennessee by midday Monday. Convergence with this front will be sufficient to spark scattered to numerous showers and thunderstorms. A strong wind gust or two cannot be ruled out, but with minimal shear, modest Downdraft CAPE, and high precipitable water expected, storms will be mainly heavy rain producers. Rain chances will linger at least into Monday night. There is some disagreement about when the front will push through; most models have drying occurring by 12Z Tuesday, while the ECMWF is 6-12 hours slower. The ECMWF may be right in this instance but for now the forecast will continue with the model consensus, tapering PoPs off by 12Z Tuesday. Cold and dry advection behind the front will send temperatures plummeting into the upper 80s for Tuesday highs, and dew points into the lower 60s by Tuesday evening. Low temperatures Wednesday morning may actually fall below 70. Dry weather will continue through roughly Friday, though agreement on moisture return is not very good yet. Rain chances could resume Friday afternoon into Saturday as northwest flow and an eastern CONUS trough remain in place. Temperatures will remain closer to seasonal averages, with highs around 90 and lows in the mid- upper 60s. BCC && .AVIATION... For 00Z TAFs: Showers and storms have moved east KHSV and dissipated over KMSL over the last few hours. However, cannot rule out a scattered -TSRA redeveloping before 26/02Z or 26/03Z. However, confidence that they will directly affect either airport is low, so only kept a VCTS in forecast through 26/02Z. Expect VFR conditions to continue unless storms form and move over either terminal. Each terminal has had some rainfall, so think patchy fog towards daybreak could lower VSBYS to around 4SM or 5 SM. Otherwise, added gusts to 16 KTS tomorrow after 26/15Z. KTW && .HUN Watches/Warnings/Advisories... AL...Heat Advisory until 9 PM CDT this evening for ALZ001>010-016. TN...Heat Advisory until 9 PM CDT this evening for TNZ076-096-097. && For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 25, 12:45 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT SAT JUN 25 2016 ALZ001>010-016-TNZ076-096-097-261000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1245 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES WILL RISE INTO THE 95 TO 100 DEGREE RANGE FOR MUCH OF THE REGION THIS AFTERNOON, WITH HEAT INDEX VALUES RANGING FROM BETWEEN 105 AND 110 DEGREES. A HEAT ADVISORY REMAINS IN EFFECT FOR THE NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE AREA THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON UNTIL MID EVENING TONIGHT. THE MAIN IMPACTS FROM ANY STORMS THAT DEVELOP WILL BE WIND GUSTS OF 30 TO 40 MPH, LIGHTNING, AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A HEAT ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE REGION THROUGH 4 AM CDT MONDAY. THE COVERAGE OF THUNDERSTORMS WILL INCREASE FOR THE EASTERN HALF OF THE FORECAST AREA ON SUNDAY AFTERNOON, AND FOR THE ENTIRE AREA FROM SUNDAY NIGHT THROUGH MONDAY NIGHT AS A COLD FRONT PUSHES SLOWLY SOUTHWARD THROUGH THE REGION. A FEW STRONG STORMS WILL BE POSSIBLE ON MONDAY. THE THREAT FOR STORMS WILL END FROM NORTH TO SOUTH ON TUESDAY AS THE FRONT CLEARS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. TT
In the hours before
Special weather statement, Jun 25, 5:59 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
559 PM CDT SAT JUN 25 2016
ALZ006-252345-
MADISON AL-
559 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON COUNTY UNTIL
645 PM CDT...
AT 559 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOORES MILL. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MOORES MILL...MERIDIANVILLE...HAZEL GREEN...GURLEY...
NEW MARKET...ALABAMA A AND M UNIVERSITY...RYLAND...
MAYSVILLE AND BROWNSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3492 8633 3490 8633 3487 8635 3483 8633
3482 8633 3481 8635 3479 8634 3475 8634
3473 8636 3468 8636 3470 8662 3494 8661
TIME...MOT...LOC 2259Z 009DEG 3KT 3481 8648
09Special weather statement, Jun 25, 6:09 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
609 PM CDT SAT JUN 25 2016
ALZ008-252345-
MARSHALL AL-
609 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL COUNTY
UNTIL 645 PM CDT...
AT 608 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES SOUTH OF OWENS CROSS ROADS...OR 11 MILES NORTH OF ARAB. THIS
STORM WAS NEARLY STATIONARY.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GUNTERSVILLE...ARAB...UNION GROVE...COLUMBUS CITY AND HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3429 8646 3429 8647 3449 8656 3450 8656
3451 8654 3448 8650 3448 8643 3450 8639
3452 8639 3445 8619 3426 8645
TIME...MOT...LOC 2308Z 124DEG 4KT 3448 8644
KTWLocal storm report, Jun 25, 6:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
644 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 4 SE MOORES MILL 34.81N 86.49W
06/25/2016 E1.00 INCH MADISON AL NWS EMPLOYEE
QUARTER SIZE HAIL WAS REPORTED.
&&
KWEBERLocal storm report, Jun 25, 6:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
649 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG GURLEY 34.70N 86.37W
06/25/2016 MADISON AL EMERGENCY MNGR
TREE REPORTED DOWN BY SHERRIF OFFICE IN GURLEY.
&&
KWEBERLocal storm report, Jun 25, 6:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
655 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 2 WSW GURLEY 34.69N 86.40W
06/25/2016 MADISON AL EMERGENCY MNGR
A 30 FOOT BY 40 FOOT SECTION OF METAL ROOFING WAS BLOWN
ONTO THE ROAD AT THE INTERSECTION OF MILLER ROAD AND GRAY
ROAD IN THE GURLEY COMMUNITY.
&&
KWEBERSpecial weather statement, Jun 25, 6:55 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 655 PM CDT SAT JUN 25 2016 ALZ006-TNZ096-260030- MADISON AL-LINCOLN TN- 655 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MADISON AND SOUTH CENTRAL LINCOLN COUNTIES UNTIL 730 PM CDT... AT 654 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAZEL GREEN...OR 9 MILES NORTH OF MOORES MILL. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOORES MILL...HAZEL GREEN...LINCOLN...PLEVNA AND FISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER UNTIL THIS STORM HAS PASSED. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3488 8652 3498 8664 3508 8651 3498 8638 TIME...MOT...LOC 2354Z 229DEG 2KT 3498 8651 09
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:55 PM CDT | Special Weather Statement | HUN | Lincoln | 35 min |
| Jun 25, 4:33 PM CDT | Special Weather Statement | HUN | Lauderdale | 42 min |
| Jun 25, 5:29 PM CDT | Special Weather Statement | HUN | Madison | 46 min |
| Jun 25, 5:41 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 21 min |
| Jun 25, 5:59 PM CDT | Special Weather Statement | HUN | Madison | 46 min |
| Jun 25, 6:05 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 25 min |
| Jun 25, 6:09 PM CDT | Special Weather Statement | HUN | Marshall | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.